... hospital for 6 days. Since his release he has been getting these headaches every day. He says it is always there now on the left side around 8pm or if there is any stress at all they become almost unbarrable. We went to the ER on9/18/11 they admitted him right away, then did blood work; all fine, white blood cells a little low. Then the CT Scan; Which showed the begining of Sinusitis but no bleeding. Then the Lumbar puncture which again showed nothing. We had an apointment with his Cardiologist they just brushed it off. These are getting worse by the day and it is getting hard for him to function on any normal level. Please help
Hi Carnation - Both my folks had MI's. It sounds like he should be checked out for a couple of things... headache, etc... any possible stroke symptoms, such as slurred speech, numbness to one side of face, loss of control in limbs, etc.? Is he on antibiotics for the sinus infection, since WB count is low? Sounds like he needs to get in to see the Cardiologist... tell them its imperative! Did they take another EKG when he went to Cardiologist? I would not take no for an answer until I found one! Good luck!
It could be possible that he is having a reaction to the anesthesia, but he needs to get checked soon. If they did a lumbar puncture, is there spinal fluid leaking, that could cause headaches and needs to be fixed, I think they call it a blood patch. You say it showed nothing, did they check for a leak. Patti
Have they checked his caroid arteries in his neck? My husband has 4 stents, & a pace maker, & comploains about headaches every day of his life. I finally aked him where they started & he replied that sometines they start from the bottom of his neck & go upward to a full blown headache. His doctor did a doplar on his caroids & found them both to be clogged with plaque. It stands to reason this could be a problem if a stent is needed in a heart artery. Just a thought...
Hi Carnation. There are so many different causes for headaches. Being that your BF recently had a stent placement, it very well could be from a cardiac medication. Nitroglycerin tabs, spray, sublingual, time released (Nitrobid) , in it's many forms almost always causes headaches due to the dilation of the blood vessels. The medication Isordil can also cause headaches because of the same reason. I would have thought that the cardiologist listened to your carotid arteries while doing a physical exam... shame on him/her if it was not done. If your are not on Nitro or Isordil and the headaches persist, yes, I would try to notify the cardiologist again... but I would further suggest seeing a neurologist. Since the headaches seemed to present after coming home from the hospital it seems unlikely that they are due to a spinal headache from the lumbar puncture. Now... if they started AFTER the lumbar puncture they could very likely due to leakage, and yes, Patti is right...
the leakage is treated with an epidural blood patch. It is highly unlikely the headache is due to the anesthesia. Headaches after anesthesia are very uncommon unless, of course, there was an epidural performed. The other anesthesia drugs are metabolized and excreted out of the body quickly.
I hope that this helps. Please let us know how everything is going...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jun 2011 • 1 answer
Posted 27 Mar 2014 • 1 answer
Posted 14 Mar 2015 • 1 answer
Posted 20 Nov 2015 • 0 answers
Posted 18 Oct 2016 • 0 answers